Forums


Treatment

RA and warfarin

  • By aglove

    Hi everyone. Is anyone here suffering from RA and also taking warfarin or any other blood thinners (apixaban/rivaroxaban/clopidogrel)? If so have you noticed a change in the severity of symptoms which coincided with You starting to take them? Better or worse? Thanks in advance

    Reply Created with Sketch. reply
  • By Richard Faust Moderator

    Thanks for writing aglove. I can’t speak to blood thinners and increased RA symptoms, but there are some potential medication interactions to be aware of. Biologics are know to affect the way warfarin is metabolized, thus dosages may need to be adjusted. In addition, most NSAIDs used for RA can injure the stomach and GI tract and thus can pose problems with blood thinners. Hopefully others can offer up experiences about the effects on symptoms. Best, Richard (RheumatoidArthritis.net Team)

    Reply Created with Sketch. reply